Alert archive / Missouri / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 6, 2014, 12:19 PM CST for 29 counties in Missouri; 4 counties in Illinois. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 12:19 PM CST (18:19 UTC)
- Expired
- Jan 7, 2014, 10:00 AM CST
- In force
- 22 hr
- Issued by
- NWS St. Louis, MO
All 33 counties
Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508 WWUS43 KLSX 061819 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1219 PM CST MON JAN 6 2014 ...DANGEROUS WIND CHILLS EXPECTED THROUGH MIDDAY TUESDAY... MOZ084-085-099-070000- /O.CAN.KLSX.WC.W.0001.000000T0000Z-140107T1800Z/ /O.NEW.KLSX.WC.Y.0001.140106T1819Z-140107T1800Z/ IRON MO-MADISON MO-REYNOLDS MO- 1219 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TUESDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED THROUGH TUESDAY. * WIND CHILL...AS LOW AS 23 BELOW DUE TO SINGLE DIGIT TEMPERATURES AND NORTHWEST TO WEST WINDS OF 10 TO 20 MPH. * IMPACTS...A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-070000- /O.CON.KLSX.WC.W.0001.000000T0000Z-140107T1800Z/ ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL- CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO- GASCONADE MO-GREENE IL-JEFFERSON MO-JERSEY IL-KNOX MO-LEWIS MO- LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MARION MO-MONITEAU MO- MONROE IL-MONROE MO-MONTGOMERY IL-MONTGOMERY MO-OSAGE MO-PIKE IL- PIKE MO-RALLS MO-RANDOLPH IL-SHELBY MO-ST. CHARLES MO- ST. CLAIR IL-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO- STE. GENEVIEVE MO-WARREN MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER... COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL... JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM... ST CHARLES...ST LOUIS...UNION...VANDALIA 1219 PM CST MON JAN 6 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED THROUGH TUESDAY. * WIND CHILL...AS LOW AS 30 BELOW DUE TO BITTERLY COLD TEMPERATURES...AND NORTHWEST TO WEST WINDS GUSTING UP TO 25 MPH. * IMPACTS...DANGEROUS WIND CHILLS OF 15 TO 35 DEGREES BELOW ZERO ARE EXPECTED THROUGH TUESDAY. ANYONE THAT BECOMES STRANDED IN A VEHICLE MAY ENCOUNTER A LIFE THREATENING SITUATION. THESE CONDITIONS ARE VERY RARE FOR THIS AREA SO ANYONE CONSIDERING TRAVEL SHOULD NOT TAKE THIS WEATHER SITUATION LIGHTLY AND BE CERTAIN TO TAKE THE NECESSARY PRECAUTIONS TO STAY SAFE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ TRUETT
3 follow-up statements
965 WWUS43 KLSX 062155 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CST MON JAN 6 2014 ...DANGEROUS WIND CHILLS CONTINUING INTO TUESDAY... ILZ074-079-101-102-MOZ041-042-047>052-059>065-072>075-071000- /O.CAN.KLSX.WC.W.0001.000000T0000Z-140107T1800Z/ /O.EXB.KLSX.WC.Y.0001.000000T0000Z-140107T1600Z/ AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO- GASCONADE MO-JEFFERSON MO-LINCOLN MO-MONITEAU MO-MONROE IL- MONTGOMERY MO-OSAGE MO-RANDOLPH IL-ST. CHARLES MO-ST. CLAIR IL- ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO- WARREN MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...COLUMBIA... FARMINGTON...JEFFERSON CITY...MEXICO...ST CHARLES...ST LOUIS... UNION 355 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST TUESDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST TUESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED INTO MID MORNING TUESDAY. * WIND CHILL...AS LOW AS 22 BELOW DUE TO SINGLE DIGIT TEMPERATURES AND WEST WINDS OF 10 TO 15 MPH. * IMPACTS...A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ058>060-064-065-069-070-095>100-MOZ018-019-026-027-034>036- 071000- /O.CON.KLSX.WC.W.0001.000000T0000Z-140107T1800Z/ ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL- GREENE IL-JERSEY IL-KNOX MO-LEWIS MO-MACOUPIN IL-MADISON IL- MARION IL-MARION MO-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO- RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...EDWARDSVILLE... HANNIBAL...LITCHFIELD...QUINCY...SALEM...VANDALIA 355 PM CST MON JAN 6 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED THROUGH TUESDAY. * WIND CHILL...25 TO 30 BELOW ZERO BELOW ZERO TEMPERATURES AND WEST WINDS OF 10 TO 20 MPH. * IMPACTS...FOR SOMEONE THAT IS NOT PROPERLY PREPARED...ONLY A FEW MINUTES OF EXPOSURE TO THESE CONDITIONS CAN BECOME A LIFE THREATENING SITUATION. BEFORE VENTURING OUT BE CERTAIN YOU ARE PREPARED BY DRESSING IN LAYERS...AND WEAR A WARM HAT AND GLOVES. IN ADDITION...ROAD CONDITIONS...ESPECIALLY IN RURAL AREAS...ARE STILL TREACHEROUS. IF YOU ARE PLANNING TRAVEL START YOUR TRIP WITH A FULL TANK OF GAS...AND TAKE EXTRA WARM CLOTHING IN CASE YOU DO ENCOUNTER PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ MOZ084-085-099-071000- /O.EXT.KLSX.WC.Y.0001.000000T0000Z-140107T1600Z/ IRON MO-MADISON MO-REYNOLDS MO- 355 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST TUESDAY... * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED INTO MID MORNING TUESDAY. * WIND CHILL...AS LOW AS 22 BELOW DUE TO SINGLE DIGIT TEMPERATURES AND WEST WINDS OF 10 TO 15 MPH. * IMPACTS...A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ TRUETT
907 WWUS43 KLSX 070954 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 354 AM CST TUE JAN 7 2014 ...DANGEROUS WIND CHILLS CONTINUE THIS MORNING... MOZ018-019-026-027-034>036-071600- /O.CAN.KLSX.WC.W.0001.000000T0000Z-140107T1800Z/ /O.EXA.KLSX.WC.Y.0001.000000T0000Z-140107T1600Z/ KNOX MO-LEWIS MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL 354 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED THIS MORNING. * WIND CHILL...AS LOW AS 24 BELOW DUE TO TEMPERATURES BELOW ZERO...AND WINDS SOUTH 5 TO 10 MPH. * IMPACTS...THIS WIND CHILL ADVISORY WAS ISSUED FOR A LIGHT WIND COMBINING WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND CHILL ADVISORY WAS ISSUED FOR A LIGHT WIND COMBINING WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ058>060-064-065-069-070-095>100-071800- /O.CON.KLSX.WC.W.0001.000000T0000Z-140107T1800Z/ ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL- GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL- MONTGOMERY IL-PIKE IL- INCLUDING THE CITIES OF...EDWARDSVILLE...LITCHFIELD...QUINCY... SALEM...VANDALIA 354 AM CST TUE JAN 7 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED THROUGH TUESDAY MORNING. * WIND CHILL...AS LOW AS 30 BELOW DUE TO TEMPERATURES BELOW ZERO...AND WINDS SOUTHWEST 5 TO 10 MPH. * IMPACTS...FOR SOMEONE THAT IS NOT PROPERLY PREPARED...ONLY A FEW MINUTES OF EXPOSURE TO THESE CONDITIONS CAN BECOME A LIFE THREATENING SITUATION. BEFORE VENTURING OUT BE CERTAIN YOU ARE PREPARED BY DRESSING IN LAYERS...AND WEAR A WARM HAT AND GLOVES. IN ADDITION...ROAD CONDITIONS...ESPECIALLY IN RURAL AREAS...ARE STILL TREACHEROUS. IF YOU ARE PLANNING TRAVEL START YOUR TRIP WITH A FULL TANK OF GAS...AND TAKE EXTRA WARM CLOTHING IN CASE YOU DO ENCOUNTER PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND CHILL WARNING WAS ISSUED FOR A LIGHT WIND COMBINING WITH EXTREMELY LOW TEMPERATURES TO CREATE LIFE- THREATENING CONDITIONS. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ074-079-101-102-MOZ041-042-047>052-059>065-072>075-084-085-099- 071600- /O.CON.KLSX.WC.Y.0001.000000T0000Z-140107T1600Z/ AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO- GASCONADE MO-IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO- MONITEAU MO-MONROE IL-MONTGOMERY MO-OSAGE MO-RANDOLPH IL- REYNOLDS MO-ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO- ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO- WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...COLUMBIA... FARMINGTON...JEFFERSON CITY...MEXICO...ST CHARLES...ST LOUIS... UNION 354 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED THIS MORNING. * WIND CHILL...AS LOW AS 24 BELOW DUE TO TEMPERATURES BELOW ZERO...AND WINDS SOUTH 5 TO 10 MPH. * IMPACTS...THIS WIND CHILL ADVISORY WAS ISSUED FOR A LIGHT WIND COMBINING WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND CHILL ADVISORY WAS ISSUED FOR A LIGHT WIND COMBINING WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ 2%
172 WWUS43 KLSX 071611 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1011 AM CST TUE JAN 7 2014 ILZ074-079-101-102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-071715- /O.EXP.KLSX.WC.Y.0001.000000T0000Z-140107T1600Z/ AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO- GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO- MADISON MO-MARION MO-MONITEAU MO-MONROE IL-MONROE MO- MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-RANDOLPH IL-REYNOLDS MO- SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO- ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO- WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER... COLUMBIA...FARMINGTON...HANNIBAL...JEFFERSON CITY...MEXICO... ST CHARLES...ST LOUIS...UNION 1011 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILLS HAVE WARMED ABOVE THE DANGEROUS LEVELS OF LAST NIGHT AND EARLY THIS MORNING. $$ ILZ058>060-064-065-069-070-095>100-071800- /O.CON.KLSX.WC.W.0001.000000T0000Z-140107T1800Z/ ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL- GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL- MONTGOMERY IL-PIKE IL- INCLUDING THE CITIES OF...EDWARDSVILLE...LITCHFIELD...QUINCY... SALEM...VANDALIA 1011 AM CST TUE JAN 7 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...DANGEROUS WIND CHILLS ARE EXPECTED THROUGH TUESDAY MORNING. * WIND CHILL...AS LOW AS 15 BELOW DUE TO SINGLE DIGIT TEMPERATURES AND SOUTH WINDS OF 5 TO 10 MPH. * IMPACTS...FOR SOMEONE THAT IS NOT PROPERLY PREPARED...ONLY A FEW MINUTES OF EXPOSURE TO THESE CONDITIONS CAN BECOME A LIFE THREATENING SITUATION. BEFORE VENTURING OUT BE CERTAIN YOU ARE PREPARED BY DRESSING IN LAYERS...AND WEAR A WARM HAT AND GLOVES. IN ADDITION...ROAD CONDITIONS...ESPECIALLY IN RURAL AREAS...ARE STILL TREACHEROUS. IF YOU ARE PLANNING TRAVEL START YOUR TRIP WITH A FULL TANK OF GAS...AND TAKE EXTRA WARM CLOTHING IN CASE YOU DO ENCOUNTER PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND CHILL WARNING WAS ISSUED FOR A LIGHT WIND COMBINING WITH EXTREMELY LOW TEMPERATURES TO CREATE LIFE- THREATENING CONDITIONS. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ TRUETT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 12:05 PM CST, 14 minutes earlier.
Area forecast discussion, Jan 6, 12:05 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CST Mon Jan 6 2014
.UPDATE:
Issued at 1203 PM CST Mon Jan 6 2014
Will be converting the wind chill warning to a wind chill advisory
in our far southern counties, as apparent temperatures in this
part of our CWA have moderated a bit into the -15 to -24 degree
range. May need to make additional adjustments to wind chill
headlines later this afternoon, but will wait until values
actually "warm" before making this change.
Otherwise, made a few tweeks to sky condition for this afternoon,
with most extensive cloud cover remaining over northern sections
of the CWA.
Update out shortly.
Truett
&&
.SHORT TERM: (Today through Tuesday)
Issued at 306 AM CST Mon Jan 6 2014
Dangerously cold air will be entreched across the region today...some of
the coldest air experienced over this part of the country over the past
few decades. High temperatures are expected to be below zero for the
northeastern half of the area...with low single digits above zero elsewhere.
Combine that with winds out of the northwest 15-20 mph and wind chill readings
will range from -15 to -35F. Cyclonic flow aloft and just enough moisture
will likely produce SCT-BKN cloud deck today with flurries possible.
Another bitterly cold night is on tap tonight with lows expected to be
well below zero. Wind chill values will remain dangerously cold and will
therefore leave wind chill warning as is for now. Is quite possible that
southwestern third or so of CWA does not meet warning criteria beginning late
this afternoon through Tuesday morning. However...values will likely be close
and decided therefore to leave the headline stand for now and let
day shift monitor this situation if a downgrade is needed for portions of the
area from a warning to an advisory. Regardless...the main theme is the same.
Bitterly and dangerously cold temperatures/wind chills will occur through
first half of Tuesday.
Gosselin
.LONG TERM: (Wenesday through Sunday)
Issued at 306 AM CST Mon Jan 6 2014
(Wednesday - Thursday)
Arctic air mass will slowly retreat on Wednesday as high temperatures moderate
into the twenties and thirties. However...next chance of precipitation will
come along with the moderation of temperatures as quasi-zonal upper-level flow
interacts with surface baroclinic zone. Ending result should be some
accumulating snowfall as global models have trended colder with midlevel
temperatures. Location/timing/strength of forcing still quite inconsistent
between guidance however. That being said...appears at the moment that
highest chance of measurable snowfall will be across portions of east-central
and southeastern Missouri as well as southwest Illinois where light
accumulations are possible.
(Friday - Sunday)
Another chance of precipitation exists on Friday through Saturday as another
shortwave trough traverses the region. Precipitation type looks to be most
likely all liquid at this time as midlevel temperatures are progged to climb
well above freezing. Surface temps may be near freezing especially both Friday
and Saturday night so cannot rule out some freezing rain.
Overall all however...expect lots of clouds into next weekend but the warming
of temperatures are expected to continue. Forecast highs on Sunday will range
from the upper 30s to mid 40s across the region.
Gosselin
&&
.AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1159 AM CST Mon Jan 6 2014
As mentioned by CWSU ZKC, very difficult to determine cloud trends
in satellite imagery due to the extensive snow field and poor IR
contrast between the cold clouds and equally cold ground. However,
surface obs indicate that rather extensive area of cloudiness
rotating through southeast Iowa into northern sections of the CWA,
but much less extensive cloud cover attempting to develop over the
snow field across the remainder of the CWA. Believe that this will
generally be the trend heading into the afternoon, with more
extensive clouds remaining over northern sections of the CWA/UIN
area due to better cyclonic curvature in this area, with bases of
residual cloud cover gradually increasing due to subtle low level
"warming". Cloud amounts should be less elsewhere, with sct to
ocassionally broken clouds aoa 3kft. All of this cloudiness is
expected to dissipate by sunset.
A very slow decrease in northwest winds is expected throughout
the afternoon, with west winds in the 7-11 kt range overnight.
Specifics for KSTL: Diurnal development of SC should yield sct to
occasionally broken clouds this afternoon, with bases primarily
3-4kft. Clouds should rapidly dissipate by early evening with loss
of "heating"...such as it is in this arctic airmass.
Truett
Truett
&&
.CLIMATE:
Issued at 1130 PM CST Thu Jan 2 2014
Last occurrence of a min temp of zero degrees or lower at KSTL:
-5 on January 5, 1999
RECORD LOW TEMPERATURES
January 6 January 7
St. Louis -11/1884 -14/1912
Columbia -12/1912 -20/1912
Quincy -9/1970 -19/1912
RECORD LOW MAXIMUM TEMPERATURES
January 6 January 7
St. Louis 0/1912 0/1912
Columbia -3/1912 2/1912
Quincy -3/1912 -2/1912
Phillipson
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...WIND CHILL WARNING until Noon CST Tuesday FOR Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau
MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Shelby
MO-St. Charles MO-St. Francois MO-St. Louis City MO-St.
Louis MO-Ste. Genevieve MO-Warren MO-Washington MO.
WIND CHILL ADVISORY until Noon CST Tuesday FOR Iron MO-Madison
MO-Reynolds MO.
IL...WIND CHILL WARNING until Noon CST Tuesday FOR Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jan 6, 3:52 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 AM CST MON JAN 6 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 352 AM CST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILL VALUES OF 15 TO 40 DEGREES BELOW ZERO ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS WIND CHILL VALUES OF 15 TO 30 DEGREES BELOW ZERO ARE EXPECTED THROUGH MIDDAY TUESDAY. SNOW IS LIKELY LATE WEDNESDAY THROUGH EARLY THURSDAY FOR AREAS ALONG AND SOUTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GOSSELIN
Nearby
Wind Chill Advisories in Missouri, 2014Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.